MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS
Model Number MRVSP26001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Rn reported that the white lumen on picc line was nonfunctioning and leaking.Reported unable to flush or alteplase, with drainage noted around the dressing.New picc line placed, and old note noted to have breakage on the catheter.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation in two pieces.The picc has ~17cm of lumen attached to the hub and an additional 10 cm of lumen separated from the catheter.A functional test was performed by flushing each of the luers with water.When the luer with the white clamp is flushed a leak is noted approximately 0.5 cm from the hub.It is unknown how long the device was in use prior to this event.A thorough investigation of product design and manufacturing processes was performed by medcomp engineering in conjunction with the device contract manufacturer.Actions will be implemented to minimize this type of occurrence if determined to be required.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacturing processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.A definitive root cause of the failure could not be determined.The instructions for use (ifu) contains the following warnings and precautions: small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.Do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (15.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC TLS
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19123835
Report Number2518902-2024-00023
Device Sequence Number12669825
Product Code LJS
UDI-Device Identifier00884908125108
UDI-Public884908125108
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date03/31/2025
Device Model NumberMRVSP26001
Device Catalogue NumberMRVSP26001
Device Lot NumberMMLK530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown